Hail, Guernsey
- When
- June 8, 6:41 PM EST
- Where
- Guernsey County, 0.87 mi SE of Cambridge
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 40.020, -81.590
Hail the size an inch reported via social media.
Storms that produced large hail and high winds developed across the Ohio River Valley on the evening of June 8th. Numerous supercell storms formed hours before reaching eastern Ohio along an advancing warm front; the main threat occurred between 6pm and 10pm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
Storms that produced large hail and high winds developed across the Ohio River Valley on the evening of June 8th. Numerous supercell storms formed hours before reaching eastern Ohio along an advancing warm front; the main threat occurred between 6pm and 10pm. The vicinity of the strongest storms was south of I-70 where the moisture boundary resided. Mid-level dry and strong deep wind shear helped the development of unusually large hail (up to 2 inches).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 4:11 PM EST, 2 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service Pittsburgh PA 511 PM EDT Wed Jun 8 2022 .SYNOPSIS... Showers and thunderstorms return this evening and overnight with crossing low pressure. A few strong to severe thunderstorms will be possible, mainly south of I 76. Drier weather returns on Thursday before additional rain chances Friday night into Saturday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... No significant chances were made to the evening/overnight forecast, though PoPs were nudged slightly to a blend of the latest CAM runs. Widespread showers with embedded thunderstorms are expected this evening into the overnight as sfc low pressure with relatively strong upper jet support crosses the region. Convection will progress east of the ridges through the early pre-dawn hours Thursday. Isolated strong to severe storms are still possible this evening primarily south of I-76 where CAMs prog Eff. Bulk Shear in the 45-55 kts range. Waning instability and llvl LRs with loss of daytime heating will be the limiting factor as these storms progress eastward into the CWA. Isolated hail and damaging wind gusts will be the primary threat with any strong storms that do develop, but an isolated tornado cannot be ruled out given the anticipated shear profile. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... Drier air will begin to overspread the region on Thursday while upper troughing sets up over much of the east. Thursday will see more cloud cover as cooler air spreads across the region. A few isolated sprinkles pop up during the late morning/afternoon. Low confidence forecast for Friday with large differences in model solutions. Will rely on a blend of models for the Friday forecast. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Long range model ensembles indicate a low in the periphery could introduce rain to the area this weekend. Temperature looks to remain seasonable and summer-like through the period. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... VFR should prevail through the late evening ahead of advancing low pressure. Shra and tsra coverage should then increase after 00Z, with deterioration in both cigs and vis to MVFR/IFR thereafter through early Thurs. Storms that do impacts regional airports may have the potential to produce damaging wind, large hail, and isolated tornadoes, with convection ending from west to east through 06Z. Lingering llvl moisture within increasing subsidence should promote gradual improvement from IFR/MVFR and eventual VFR by early Thurs aftn. .Outlook... Isolated restrictions within upper troughing may impacts ports Friday morning, but overall VFR is expected through late Fri under sfc high pres. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous Weather Outlook National Weather Service Pittsburgh PA 331 AM EDT Wed Jun 8 2022 OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-090745- Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Hancock- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039-040-049-050-PAZ029-031-075-076-WVZ002-003-509>514-090745- Tuscarawas-Carroll-Harrison-Jefferson OH-Washington-Greene-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated severe storms possible this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ048-057>059-068-069-WVZ004-012-021-090745- Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Marshall-Wetzel- Marion- 331 AM EDT Wed Jun 8 2022 This Hazardous Weather Outlook is for east central Ohio, and northern West Virginia. .DAY ONE...Today and tonight. Scattered severe storms possible this evening. The main threat will be damaging wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Special Weather Statement
National Weather Service Pittsburgh PA
620 PM EDT Wed Jun 8 2022
OHZ057-082300-
Muskingum OH-
620 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MUSKINGUM COUNTY THROUGH
700 PM EDT...
At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry State Forest, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, South Zanesville, North Zanesville, Dresden, Philo,
Pleasant Grove, Gratiot, Fultonham, Cannelville, High Hill,
Chandlersville, and Bridgeville.
This includes Interstate 70 in Ohio near mile marker 143, and between
mile markers
145 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3994 8223 3995 8222 3995 8220 3997 8220
4014 8200 3983 8173 3976 8194 3977 8207
3982 8208 3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 2219Z 233DEG 30KT 3981 8220
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHSpecial Weather Statement
National Weather Service Pittsburgh PA
701 PM EDT Wed Jun 8 2022
OHZ057-082330-
Muskingum OH-
701 PM EDT Wed Jun 8 2022
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MUSKINGUM COUNTY THROUGH
730 PM EDT...
At 701 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zanesville, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Zanesville, New Concord, South Zanesville, North Zanesville, Philo,
Pleasant Grove, Norwich, Bridgeville, Duncan Falls, Otsego, Drake,
and Chandlersville.
This includes Interstate 70 in Ohio between mile markers 151 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3999 8212 4016 8189 4015 8179 4008 8172
3994 8173 3984 8198
TIME...MOT...LOC 2301Z 234DEG 16KT 3996 8198
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe Pittsburgh radar (KPBZ), 130 km away, was scanning. The volume nearest the first event began at 23:41 UTC.
10 thunderstorm wind, 3 hail. Local standard time, as filed.
Hail the size an inch reported via social media.
A trained spotter reported hail just shy of an inch.
A tree was reported on Institute Road.
A tree down on Rosedale Road.
A front porch was ripped off a home along State Route 145. Pictures provided.
Law enforcement reported trees down.
An emergency manager reported hail the size of a golf ball.
Trees reported down.
A few trees down on State Route 148.
Law enforcement reported trees down.
Broadcast media reported trees down.
Broadcast media reported power lines down on East Washington Street and other streets in Lisbon, OH.
Trees reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028029, 1028031, 1028033, 1028034, 1028035, 1028036, 1028037, 1028038, 1028040, 1028041, 1028042, 1028043, 1028044.